MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCFJ8L
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an ez steer ds catheter and observed the tip come off.There was weakness in the tip of the probe when the probe was taken out of the patient.The doctor touched it a little and the tip came off.No patient consequence; however, could have come off within the patient.Additional information was received.The damage did not result in wires being exposed.The damage did not result in any lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The issue was found 5mm from the distal end of the catheter.Photo not available.The device was not pre-shaped.The sheath used was the desilet femoral 8fr non-peelable (abbott laboratory fast-cath part no.406362).Noticed on this new probe a weakness on the distal end of the probe that tends to kink.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.The kink issue was assessed as non mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The tip came off issue was assessed as mdr reportable.
 
Additional Manufacturer Narrative
Additional information was received on 14-nov-2025.The tip barely held when the probe was removed.It detached outside the patient when the cardiologist touched it to check its integrity.There was only one point of weakness at the distal end of the catheter.At the end of the procedure, they plicated the catheter at this point of weakness to see and the distal end eventually yielded.Additional information was received on 24-nov-2025 which indicated when the device was out of its packaging, the catheter presented a curve at the distal tip level (probably made like this) but according to the surgeon's opinion, this curve constitutes a point of weakness of the catheter which during ablation, in particular flutter, tends to bend toward the septum.The bwi product analysis lab received the device for evaluation on 24-nov-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with an ez steer ds catheter.There was weakness in the tip of the probe when the probe was taken out of the patient.The doctor touched it a little and the tip came off.No patient consequence; however, could have come off within the patient.Additional information was received.The damage did not result in wires being exposed.The damage did not result in any lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The issue was found 5mm from the distal end of the catheter.Noticed on this new probe a weakness on the distal end of the probe that tends to kink.The device evaluation was completed on 18-dec-2025.The device was returned to johnson & johnson medtech (j&j).A visual inspection, and fourier transformed infrared spectroscopy (ft-ir) of the returned device were performed in accordance with j&j procedures.Visual analysis revealed that the catheter's tip was completely detached, leaving electrical components exposed.In addition, a black foreign material attached on the tip surface was identified.Due to this condition, an ft-ir test was performed to identify the origin of the foreign material observed on the tip and the results revealed that overall, ftir comparison of the foreign material against previously analyzed tip protector pad shows that the material presents the same chemical nature and molecular vibrations.Due to the previous and the physical similarities observed, the foreign material can be associated with tip protector pad.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The tip issues reported by the customer were confirmed.The potential cause of the issue cannot be established.The black material observed on the tip of the device was not originally reported by the customer and it's unrelated to the complaint.The origin of the black material was reviewed with the decontamination center, and it is attributable to the return kit materials used during the shipping process after the procedure.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.An internal corrective action has been opened for further investigation of the black material (polyester resin/methacrylate-based/polyethylene).Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the customer¿s reported ¿probe that tends to kink¿ and ¿tip came off¿ issues.In addition, biosense webster inc.Analysis finding of the ¿tip was completely detached, leaving electrical components exposed¿.-investigation findings: inappropriate material (c0602) / investigation conclusions: cause traced to transport/storage (d04) / component code: tip (g04129) were selected as related to the biosense webster inc.Analysis finding of the ¿black foreign material attached on the tip surface¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER DS
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23490197
Report Number2029046-2025-03736
Device Sequence Number14648267
Product Code LPB
UDI-Device Identifier10846835002607
UDI-Public(01)10846835002607(17)280815(10)31734188M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCFJ8L
Device Lot Number31734188M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer11/14/2025
12/18/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/12/2025
01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT DESILET FEMORAL 8FR NON-PEELABLE SHEATH.
Patient SexUnknown